AnonymousNovember 7, 2009 at 12:00 am
I am looking for information regarding Cellcept withdrawal. I am on Cellcept but I have been overwhelmed with sinus infections, UTIs, flu…etc. I cannot find any information on how withdrawal works. I know you start out low and build up do you have to do the same in reverse. I have already been off for two days just because I was given a drug this work that causes and adverse reaction and I haven’t been able to hold anything down. Since I am already two days off, I am not sure if I should just stop or pick it up again since I don’t the withdrawal protocol.
Just looking for the parameters everyone has been given as they went off since I haven’t been able to reach my doctor today and it is now the weekend.
AnonymousNovember 7, 2009 at 12:15 am
Never Ever just stop taking a medication!! Always wean yourself off!! Call a chemist ( or pharmacist..sorry the english coming out in me) Any Pharmacists can tell you how to wean off and what to expect for reactions based on the dose you were at.
Hope you feel better soon
AnonymousNovember 7, 2009 at 12:29 am
You need to call your doctor asap. The Cellcept is likely causing your infections as that can happen with Cellcept and other immunosuppressants. Hubby didn’t last long on Immuran without getting sepsis (systemic life threatening infection). Of course he was taken off immediately. That is likely what your doctor would recommend too, but you need to take the doctor’s directions not ours. Also, if you aren’t holding anything down you likely are quite dehydrated and may need some IV fluids. Good luck and let us know how you are doing please.
AnonymousNovember 7, 2009 at 12:53 am
Yeah…I now I need to talk to the doctor but I couldn’t get him today. I have been so sick and already off the Cellcept for two days so I am just trying to decide if I should take it tonight. These infections have been horrible and draining. I was just trying to see if anyone had a given protocol that might be a guideline. I will try the pharmacist.
Thank you for your concerns too. BTW, I was at Urgent Care today for them to check me out again since I was so sick…not too dehydrated. Turns out I’m allergic to penecillin too now which is why I have been so sick…UGH
Thanks for the replies!
AnonymousNovember 7, 2009 at 11:43 am
My daughter went off Cellcept in June of this year after being on it for two years. Be prepared to have pain. She had a couple of days where she thought she was getting worse because her upper legs were hurting so bad and she fell a couple of times because they felt weak. Then the next week it affected her hands. The doctor told us that it was all part of the withdrawal process. I really did not understand it at the time and then someone told me to think about a drug addict that goes through withdrawal, and then it made more sense to me. It lasted about three to four weeks for her.
AnonymousNovember 7, 2009 at 7:26 pm
I really appreciate everyone’s input. I did contact the pharmacist and discussed the different side effects involved and am ready to battle..HA!
I will touch bases with my doctor on Monday to see which way we will go next. My doctor had already told me from the beginning that it was my choice and since all of this is so “experimental” for lack of a better term…this is just one more trial period in a long list. I still get IVIG every two weeks and I guess we will have to see what is next in store for us…YIPPEEE!!!
Thanks again for the support…you guys are great!:)
AnonymousNovember 8, 2009 at 4:37 am
I do not know of a physical withdrawal from CellCept in transplantation, but we are not the same. Since the immune system affects our nerves, drugs that suppress the immune system that are stopped abruptly can cause a “flare” in symptoms. It is better to wean off slowly, if you can. I think of it as slowly backing out the door rather than running for the door, for in the later case your whole body knows that something is changing abruptly.
For children, we always try to keep CellCept doses so that the absolute lymphocyte count stays more than 1000. This is the WBC times the percentage of lymphocytes–that is a WBC of 5000 times 0.22 ((22%)) makes an ALC of 1100. If the CellCept seemed to be working for you, but you were getting too many infections, you might need a lower dose so that there are more good cells around to fight infection. This gives the potential for there to be more bad cells (autoimmune) around, so you would have to see if it works.
Anyway, it seems really important to be gentle with starting and stopping drugs that affect the immune system. My experience is with children with a neurologic autoimmune disorder that is not CIDP and with other autoimmune blood disorders, though I strongly expect adults to be the same.
WithHope for a cure of these diseases
You must be logged in to reply to this topic.